Clostridium Difficile Colitis
U.S. Food and Drug Administration (FDA) (2012). FDA drug safety communication: Clostridium difficile-associated diarrhea can be associated with stomach acid drugs known as proton pump inhibitors (PPIs). Available online: http://www.fda.gov/Drugs/DrugSafety/ucm290510.htm#sa.
Other Works Consulted
Agency for Healthcare Research and Quality (2011). Effectiveness of Early Diagnosis, Prevention, and Treatment of Clostridium difficile Infection: Executive Summary[AHRQ Pub. No. 11(12)-EHC051-1]. Rockville, MD: Agency for Healthcare Research and Quality. Available online: http://effectivehealthcare.ahrq.gov/index.cfm/search-for-guides-reviews-and-reports/?pageaction=displayproduct&productid=822#3792.
Cohen SH, et al. (2010). Clinical practice guidelines for Clostridium difficile infection in adults: 2010 update by the Society for Healthcare Epidemiology of America (SHEA) and the Infectious Diseases Society of America (IDSA). Infection Control and Hospital Epidemiology, 31(5): 431–455.
Kelly CP, LaMont JT (2006). Treatment of Clostridium difficile diarrhea and colitis. In MM Wolfe et al., eds., Therapy of Digestive Disorders, 2nd ed., pp. 733–744. Philadelphia: Saunders Elsevier.
Kelly CP, Lamont JT (2010). Antibiotic-associated diarrhea, pseudomembranous enterocolitis, and Clostridium difficile-associated diarrhea and colitis. In M Feldman et al., eds., Sleisenger and Fordtran's Gastrointestinal and Liver Disease, 9th ed., vol. 2, pp. 1889–1903. Philadelphia: Saunders Elsevier.
Nelson RL, et al. (2011). Antibiotic treatment for Clostridium difficile-associated diarrhea in adults. Cochrane Database of Systematic Reviews (9).
|By:||Reference Healthwise Staff||Last Revised: Reference August 3, 2012|
|Medical Review:||Reference E. Gregory Thompson, MD - Internal Medicine
Reference Arvydas D. Vanagunas, MD - Gastroenterology